Alert archive / Oklahoma / Wind Advisories in 2019
Wind Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 18, 2019, 3:08 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 18, 2019, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2019, 3:08 AM CST (09:08 UTC)
- In effect from
- Jan 18, 2019, 6:00 PM CST
- Expired
- Jan 19, 2019, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Norman, OK
All 56 counties
Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WWUS74 KOUN 180908 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 308 AM CST Fri Jan 18 2019 ...Strong North Winds Expected Tonight... OKZ006>008-011>013-015>020-022>031-033>040-044-045-TXZ083>090- 182230- /O.NEW.KOUN.WI.Y.0001.190119T0300Z-190119T1400Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine- Kingfisher-Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln- Grady-McClain-Cleveland-Pottawatomie-Seminole-Harmon-Greer-Kiowa- Jackson-Tillman-Comanche-Stephens-Garvin-Cotton-Jefferson- Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 308 AM CST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST SATURDAY... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from 9 PM this evening to 8 AM CST Saturday. * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Tonight and early Saturday * IMPACTS...Lightweight items may be blown around, and driving may be more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ004-005-009-010-014-021-182230- /O.NEW.KOUN.WI.Y.0001.190119T0000Z-190119T1400Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Beckham- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Elk City, and Sayre 308 AM CST Fri Jan 18 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST SATURDAY... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from 6 PM this evening to 8 AM CST Saturday. * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Tonight and early Saturday. * IMPACTS...Lightweight items may be blown around, and driving may be more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
233 WWUS74 KOUN 182037 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 237 PM CST Fri Jan 18 2019 ...Strong North Winds Expected... OKZ006>008-011>013-015>020-022>031-033>040-044-045-TXZ083>090- 191400- /O.CON.KOUN.WI.Y.0001.190119T0300Z-190119T1400Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine- Kingfisher-Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln- Grady-McClain-Cleveland-Pottawatomie-Seminole-Harmon-Greer-Kiowa- Jackson-Tillman-Comanche-Stephens-Garvin-Cotton-Jefferson- Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 237 PM CST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST SATURDAY... * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Tonight and early Saturday * IMPACTS...Lightweight items may be blown around, and driving may be more difficult. * OTHER IMPACTS...Wind chill values will range from the single digits in northern Oklahoma to the teens in southern Oklahoma and northern Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ004-005-009-010-014-021-191400- /O.CON.KOUN.WI.Y.0001.190119T0000Z-190119T1400Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Beckham- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Elk City, and Sayre 237 PM CST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST SATURDAY... * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Tonight and early Saturday. * IMPACTS...Lightweight items may be blown around, and driving may be more difficult. * OTHER IMPACTS...Wind chill values will drop to around 5 degrees by sunrise Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
071 WWUS74 KOUN 190913 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 313 AM CST Sat Jan 19 2019 ...Strong North Winds Continue... OKZ032-041>043-046>048-050>052-191800- /O.EXB.KOUN.WI.Y.0001.000000T0000Z-190119T1800Z/ Hughes-Murray-Pontotoc-Coal-Carter-Johnston-Atoka-Love-Marshall- Bryan- Including the cities of Holdenville, Wetumka, Sulphur, Davis, Ada, Coalgate, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 313 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... The National Weather Service in Norman has issued a Wind Advisory, which is in effect until noon CST today. * WINDS...Northwest 20 to 30 mph with gusts over 40 mph. * TIMING...This Morning. * IMPACTS...Lightweight items may be blown around, and driving may be more difficult. * OTHER IMPACTS...Wind chill values will be in the teens. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 35 mph with gusts over 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ006>008-011>013-015>020-022>031-033>040-044-045-TXZ083>090- 191800- /O.EXT.KOUN.WI.Y.0001.000000T0000Z-190119T1800Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine- Kingfisher-Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln- Grady-McClain-Cleveland-Pottawatomie-Seminole-Harmon-Greer-Kiowa- Jackson-Tillman-Comanche-Stephens-Garvin-Cotton-Jefferson- Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 313 AM CST Sat Jan 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...This morning. * IMPACTS...Lightweight items may be blown around, and driving may be more difficult. * OTHER IMPACTS...Wind chill values will range from the single digits in northern Oklahoma to the teens in southern Oklahoma and northern Texas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 35 mph with gusts over 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ004-005-009-010-014-021-191400- /O.CON.KOUN.WI.Y.0001.000000T0000Z-190119T1400Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Beckham- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Elk City, and Sayre 313 AM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WINDS...North 20 to 30 mph with gusts up to 45 mph. * TIMING...Early this morning. * IMPACTS...Lightweight items may be blown around, and driving may be more difficult. * OTHER IMPACTS...Wind chill values in the single digits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 35 mph with gusts over 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
706 WWUS74 KOUN 191801 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1201 PM CST Sat Jan 19 2019 OKZ006>008-011>013-015>020-022>048-050>052-TXZ083>090-191915- /O.EXP.KOUN.WI.Y.0001.000000T0000Z-190119T1800Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Dewey-Custer-Blaine- Kingfisher-Logan-Payne-Washita-Caddo-Canadian-Oklahoma-Lincoln- Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer- Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc- Coal-Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan- Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1201 PM CST Sat Jan 19 2019 ...WIND ADVISORY HAS EXPIRED... A few gusts over 40 mph will be possible through this afternoon across southern Oklahoma, but overall wind speeds have decreased advisory level limits. Therefore, the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:06 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 18, 3:06 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
306 AM CST Fri Jan 18 2019
.DISCUSSION...
South winds will return quickly today ahead of strong storm system
that will bring a few thunderstorms as well as much colder air and
a quick shot of light snow.
Models continue to speed front southward progress with it
entering northwest Oklahoma this afternoon and approaching the
I-44 corridor by 5 or 6 pm. With the quicker frontal timing much
of the shower/thunderstorm activity looks to be east of I-35. Some
models are showing over 1000J/kg of elevate CAPE across southeast
Oklahoma late this afternoon and evening. This may result in a
few elevated hailers, thus the marginal risk from SPC.
What precip does develop post-frontal will transition quickly to
light snow, with perhaps a few locations picking up half inch to
perhaps an inch before the precip ends toward sunrise Saturday. It
is likely with the speed of the system that we see clearing skies
with quite a bit of sunshine by Saturday afternoon.
Main impacts will be colder temperatures, very strong north winds
and low wind chills. Will likely need a wind advisory for much of
the area beginning late this afternoon across northwest and parts
of western Oklahoma and then along and north of I-44 corridor
overnight into Saturday morning. Strong cold advection along with
deeper mixing may result in a few gusts as high as 50 mph across
western Oklahoma overnight. This will also create wind chills in
the teens and single digits across the area late Friday night
through at least the first half of the day on Saturday.
A rather quick warm up for Sunday as surface high shifts east with
pressure falls occuring in the lee of the Rockies in advance of
our next storm system. In advance of next system, expect much
warmer conditions on Monday, along with gusty south winds.
Cold front will move across Monday night with again a very low
chance of some light rain or perhaps light snow or flurries.
Again, main impacts will be cooler temps and gusty north winds.
However, does not look as cold as the front tonight.
Northwest flow continues through the upcoming week with several
reinforcing shots of cooler air with mainly dry conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 60 25 34 22 / 20 60 10 0
Hobart OK 63 27 40 24 / 20 60 0 0
Wichita Falls TX 69 32 42 27 / 20 40 10 0
Gage OK 60 20 37 22 / 40 50 0 0
Ponca City OK 56 22 32 19 / 30 70 10 0
Durant OK 65 30 37 24 / 30 60 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 9 PM this evening to 8 AM CST Saturday for
OKZ006>008-011>013-015>020-022>031-033>040-044-045.
Wind Advisory from 6 PM this evening to 8 AM CST Saturday for
OKZ004-005-009-010-014-021.
TX...Wind Advisory from 9 PM this evening to 8 AM CST Saturday for
TXZ083>090.
&&
10/30Hazardous weather outlook, Jan 17, 11:40 AM CST, 15 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1140 AM CST Thu Jan 17 2019 OKZ004>048-050>052-TXZ083>090-181130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1140 AM CST Thu Jan 17 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Winter weather... Rain will develop on Friday and change to the chance of snow late Friday and Saturday mornings as cold air spreads into the area. Some light accumulation of snow is possible. .Cold... Much colder temperatures are expected Saturday and early Sunday. Wind chill values will be in the single digits and teens early Saturday. Cold temperatures will persist into Sunday morning before warming back into the 40s on Sunday. .Thunderstorms... Isolated thunderstorms will be possible Friday afternoon and evening across portions of north Texas and southern Oklahoma. An isolated strong thunderstorm will be possible across southeastern Oklahoma, but severe weather is unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 5:47 PM CST | Special Weather Statement | OUN | Oklahoma | 28 min |
Nearby
Wind Advisories in Oklahoma, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.